Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 46, NWS Spokane, WA

July 10, 2006Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 2006, 2:10 PM PDT for Boundary County, Idaho. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2006, 2:10 PM PDT (21:10 UTC)
Expired
Jul 10, 2006, 3:15 PM PDT
In force
65 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Boundary County, ID

The radar

The Spokane radar (KOTX), 138 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:30 PM PDTHAIL 0.752 Sse Bonners Ferry, ID
Jul 10, 2:47 PM PDTHAIL 0.5Naples, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 102111
SVROTX
IDC021-102215-
/O.NEW.KOTX.SV.W.0046.060710T2110Z-060710T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
210 PM PDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  THIS INCLUDES THE CITY OF BONNERS FERRY

* UNTIL 315 PM PDT

* AT 205 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
NARROW LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF BONNERS FERRY 
TO 18 MILES WEST OF BONNERS FERRY...AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BONNERS FERRY BY 230 PM PDT

LAT...LON 4872 11653 4861 11679 4852 11635 4866 11605

$$

RFOX
2 follow-up statements
000 
WWUS56 KOTX 102132
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
231 PM PDT MON JUL 10 2006

IDC021-102215-
/O.CON.KOTX.SV.W.0046.000000T0000Z-060710T2215Z/
BOUNDARY ID-
231 PM PDT MON JUL 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR SOUTHERN BOUNDARY COUNTY...

AT 227 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL. IN ADDITION...THESE STORMS HAVE HAD A HISTORY OF 
PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM JUST SOUTH OF BONNERS FERRY TO 11 MILES WEST OF 
BONNERS FERRY...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL CENTRAL BOUNDARY COUNTY AT 250 PM PDT

LAT...LON 4872 11653 4861 11679 4852 11635 4866 11605

$$

RFOX
000 
WWUS56 KOTX 102216
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
315 PM PDT MON JUL 10 2006

IDC021-102225-
/O.EXP.KOTX.SV.W.0046.000000T0000Z-060710T2215Z/
BOUNDARY ID-
315 PM PDT MON JUL 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOUNDARY COUNTY
EXPIRES AT 315 PM PDT...

THE THUNDERSTORM WILL BE MOVING OUT OF BOUNDARY COUNTY INTO MONTANA. 
THE THREAT OF SEVERE WEATHER WILL END. 

LAT...LON 4872 11653 4861 11679 4852 11635 4866 11605

$$

RFOX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:10 AM PDT, 6 hours earlier.

Area forecast discussion, Jul 10, 8:10 AM PDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
810 AM PDT MON JUL 10 2006

.SYNOPSIS...THE PERSISTENT RIDGE OF HIGH PRESSURE WHICH HAS BEEN
SITTING OVER THE AREA THROUGH MUCH OF THE SUMMER WILL SHIFT EAST
DURING THIS PERIOD. THE TROUGH WHICH BUILDS OVER OUR AREA WILL
DELIVER COOLER WEATHER WHICH WILL PERSIST THROUGH MUCH OF
THE WEEK.

&&

.DISCUSSION...
DECENTLY STRONG SHORTWAVE TROUGH MOVING THROUGH THE AREA WITH
GOOD DARKENING ON WATER VAPOR. SHOWER AND THUNDERSTORM ACTIVITY
HAS ALL SHIFTED INTO THE NORTHERN PANHANDLE. QUICK UPDATE TO THE
FORECAST BASED ON SATELLITE AND RADAR. STILL LOOKING FOR SOME
REDEVELOPMENT OF POST-FRONTAL THUNDERSTORM ACTIVITY THIS
AFTERNOON...MAINLY OVER THE NORTHEAST MOUNTAIN ZONES. ASIDE FROM
THAT WINDS WILL BE THE MAIN WEATHER FOR TODAY. BREEZY CONDITIONS
FROM THE EAST SLOPES TO THE PALOUSE. RJ

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH 12Z TUESDAY. A WEAK
COLD FRONT WILL PASS THROUGH THE REGION BRINGING ISOLATED
SHOWERS/THUNDERSTORMS 12Z-18Z. SUSTAINED WINDS OF 20 TO 30 KNOTS
EXPECTED THROUGH THE KITTITAS VALLEY NEAR KELN MOST OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        83  55  85  55  77  53 /  10   0  10  10  20  20
COEUR DALENE  83  53  85  53  77  51 /  10   0  10  10  20  20
PULLMAN        82  52  84  50  78  47 /  10   0  10  10  20  20
LEWISTON       90  61  92  60  87  58 /  10   0  10  10  20  20
COLVILLE       86  49  85  48  79  52 /  20  10  10  10  20  20
SANDPOINT      81  51  83  50  77  50 /  40  10  10  10  20  20
KELLOGG        82  54  88  52  77  51 /  40  10  10  10  20  20
MOSES LAKE     90  57  87  58  82  54 /  10   0  10  10  20  10
WENATCHEE      88  61  84  59  83  57 /  10   0  10  10  10  10
OMAK           90  55  87  54  85  52 /  10   0  10  10  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:57 PM PDTSevere Thunderstorm WarningOTXBonner, Boundary63 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.